Monotonicity and error bounds for networks of Erlang loss queues

Share/Save/Bookmark

Boucherie, Richard J. and Dijk, Nico M. van (2009) Monotonicity and error bounds for networks of Erlang loss queues. Queueing Systems, 62 (1-2). pp. 159-193. ISSN 0257-0130

[img]
Preview
PDF
545kB
Abstract:Networks of Erlang loss queues naturally arise when modelling finite communication systems without delays, among which, most notably are (i) classical circuit switch telephone networks (loss networks) and (ii) present-day wireless mobile networks. Performance measures of interest such as loss probabilities or throughputs can be obtained from the steady state distribution. However, while this steady state distribution has a closed product form expression in the first case (loss networks), it does not have one in the second case due to blocked (and lost) handovers. Product form approximations are therefore suggested. These approximations are obtained by a combined modification of both the state space (by a hypercubic expansion) and the transition rates (by extra redial rates). It will be shown that these product form approximations lead to (1) upper bounds for loss probabilities and
(2) analytic error bounds for the accuracy of the approximation for various performance measures.
The proofs of these results rely upon both monotonicity results and an analytic error bound method as based on Markov reward theory. This combination and its technicalities are of interest by themselves. The technical conditions are worked out and verified for two specific applications:
(1)• pure loss networks as under (2)• GSM networks with fixed channel allocation as under.
The results are of practical interest for computational simplifications and, particularly, to guarantee that blocking probabilities do not exceed a given threshold such as for network dimensioning.
Item Type:Article
Copyright:© 2009 Springer
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/68268
Official URL:http://dx.doi.org/10.1007/s11134-009-9118-9
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 257930